MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C23V-004M
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 2025-11-05 the site contacted berlin heart inc.Clinical affairs (ca) to report that a pump change occurred on (b)(6) 2025 due to concern regarding the distal end of the inflow excor atrial cannula for children ø 12/9 mm, which appeared "stressed" and budded under the cable tie.According to the site contact, the affected portion of the cannula was cut and discarded, and a new excor cannula extension set ø 9/9 mm and blood pump were successfully placed without any adverse events.When questioned about the cable tie gun setting, the site confirmed that no adjustments were made and that it remains on the original, recommended setting.Prior to the exchange, the blood pump demonstrated complete filling and ejection, and the patient remained hemodynamically stable throughout.Although this event had no negative effect on the patient, this kind of defect could potentially result in a disruption of the cannula.Therefore, berlin heart decided to report this event due to concerns about the possible risk.
 
Additional Manufacturer Narrative
The event occurred on 2025-04-13, which is (36 days) after the excor atrial cannula (lot 00124424) was placed on the patient on (b)(6) 2025.The cannula continued to remain for further 141 days on the patient until the patient was transplanted on (b)(6) 2025.The patient was being supported with an excor active driver.The affected cannula was not returned to berlin heart for investigation, as the affected section of the cannula in question was already discarded.Therefore, neither the failure nor the cause of the failure in question could be determined.We have reviewed the device history record (dhr) of the cannula lot no.00124424.This product was produced according to our specifications.According to the production record, a total of 4 cannulae with this lot no.Were produced.Out of the four cannulas, three were cannulas distributed in the us were used on patients.The fourth cannula was distributed to spain.All patients were successfully transplanted.There are no more complaints associated with this lot number except the current complaint.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key23632763
Report Number3004582654-2025-00064
Device Sequence Number9290698
Product Code DSQ
UDI-Device Identifier04260090041291
UDI-Public(01)04260090041291(17)250831(10)00124424
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberC23V-004M
Device Lot Number00124424
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Initial Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age17 MO
Patient SexMale
Patient Weight10 KG